Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 5, 2018, 4:54 PM CDT for Orange County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 5, 2018, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
490
WWUS84 KLCH 052154
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT THU JUL 5 2018
LAZ030-041-TXZ216-262-052230-
Calcasieu-Beauregard-Orange-Southern Newton-
454 PM CDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTH CENTRAL NEWTON AND
NORTHEASTERN ORANGE COUNTIES...
At 454 PM CDT, a strong thunderstorm was located over Starks, moving
southwest at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Lunita and Devils
Pocket.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3045 9364 3043 9357 3036 9351 3025 9351
3018 9370 3026 9382 3037 9383 3043 9378
TIME...MOT...LOC 2154Z 062DEG 21KT 3033 9363
$$
TWHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 300 PM CDT Thu Jul 5 2018 .DISCUSSION... Wx map shows mid to upper level low just off the SE LA coast continuing to move west over the region this afternoon. Temperatures have continued to increase higher than all guidance has indicated, now 95 at AEX & LCH, with lower/mid 90s elsewhere. Radar showing scattered to numerous showers and thunderstorms over the coastal waters and inland across South Louisiana this afternoon. Activity expected to increase further later this afternoon and early evening. SPC continues marginal risk of severe thunderstorms over the region for thunderstorms with the possibility of wet microbursts this afternoon and evening. Forecast has 60-70% chances this afternoon with gusty wind wording. Showers and thunderstorms expeted to diminish after sunset with the loss of daytime heating. Friday expected to see slightly lower precipitation chances, but still above normal as moisture and instability continues. By Saturday, a weak frontal boundary approaching from the north and stall, coupled with the high levels of moisture already in place, will increase the chances of showers and thunderstorms for Saturday through Monday. For Tuesday/Wednesday time frame, still expecting near to above normal chances of afternoon showers and thunderstorms as the series of disturbances aloft move west across the northern Gulf of Mexico and adjacent coastal areas. DML && .MARINE... Light east to northeast winds can be expected through Friday, with seas running from one to two feet. Winds will be generally light and variable through the weekend, gradually transitioning more onshore early next week. Scattered to sometimes numerous showers and thunderstorms can be expected for the next several days as a series of disturbances aloft move west across the northern Gulf of Mexico and adjacent coastal areas. Winds and seas will be higher near the storms, along with occasional cloud to water lightning. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 93 72 89 / 50 30 30 70 LCH 73 89 73 88 / 60 50 30 70 LFT 72 90 73 89 / 40 50 30 70 BPT 75 89 75 88 / 60 40 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jul 5, 3:10 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 310 PM CDT Thu Jul 5 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 062015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 310 PM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected to develop from east to west today. With deep tropical moisture in place, storms will be capable of producing locally heavy rainfall with rates up to 2 inches per hour. Average rainfall totals are expected to be around one inch or less, but locally higher amounts will be possible. This could lead to minor flooding of streets and other low lying poor drainage areas. In addition, there is a marginal risk for severe storms, with strong and possibly damaging wind gusts the primary threat. Other hazards include the potential for occasional to frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance for showers and thunderstorms will remain above normal as the series of disturbances aloft move west across the northern Gulf of Mexico and adjacent coastal areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-062015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 310 PM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and storms can be expected. Heavy rainfall greatly reducing visibilities, locally higher winds and seas, and occasional to sometime frequent cloud to water lightning will be possible with the stronger storms. Tropical funnel clouds or waterspouts may form in the development stage of storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance for showers and thunderstorms will remain above normal as the series of disturbances aloft move west across the northern Gulf of Mexico and adjacent coastal areas. Winds and seas will be locally higher near storms, along with occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 5, 3:05 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CDT THU JUL 5 2018
LAZ052-074-052045-
Vermilion LA-East Cameron LA-
305 PM CDT THU JUL 5 2018
...SPECIAL WEATHER STATEMENT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forked Island, moving west at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Kaplan, Gueydan, Rockefeller Wildlife Range, Freshwater City, Forked
Island, Pecan Island, Klondike, Wright and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 9262 2964 9280 3004 9276 3002 9222
2953 9229
TIME...MOT...LOC 2005Z 091DEG 12KT 2982 9234
JonesSpecial weather statement, Jul 5, 3:39 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
339 PM CDT THU JUL 5 2018
LAZ052-074-052130-
Vermilion LA-East Cameron LA-
339 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON AND SOUTHWESTERN
VERMILION PARISHES UNTIL 430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockefeller Wildlife Range, moving west at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grand Chenier, Rockefeller Wildlife Range, Creole, Gibbstown and
Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2959 9266 2972 9299 2977 9319 2997 9316
2990 9254 2957 9256
TIME...MOT...LOC 2039Z 091DEG 25KT 2975 9277
JonesSpecial weather statement, Jul 5, 4:23 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Lake Charles LA 423 PM CDT THU JUL 5 2018 LAZ033-043>045-052-052215- Acadia LA-Lafayette LA-St. Landry LA-Vermilion LA- Upper St. Martin LA- 423 PM CDT THU JUL 5 2018 ...SPECIAL WEATHER STATEMENT... At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over Scott, moving southwest at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Crowley, Scott, Breaux Bridge, Rayne, Carencro, Kaplan, Arnaudville, Duson, Maurice, Cankton, Cecilia, Mire, Indian Bayou, Lyons Point, Ridge and Estherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3044 9190 3030 9182 2998 9232 3022 9249 TIME...MOT...LOC 2123Z 061DEG 18KT 3021 9209 Jones
Special weather statement, Jul 5, 4:32 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
432 PM CDT THU JUL 5 2018
LAZ041-052200-
Calcasieu-
432 PM CDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALCASIEU PARISH...
At 432 PM CDT, a strong thunderstorm was located near De Quincy,
moving southwest at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Starks, Dequincy, Lunita, Buhler and Edgerly.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3024 9364 3031 9367 3037 9367 3041 9359
3040 9349 3045 9349 3045 9348 3043 9339
3040 9339 3040 9337 3033 9334 3021 9346
3021 9356
TIME...MOT...LOC 2132Z 048DEG 19KT 3036 9348
TWHSpecial weather statement, Jul 5, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT THU JUL 5 2018
LAZ030-041-TXZ216-262-052230-
Calcasieu-Beauregard-Orange-Southern Newton-
454 PM CDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTH CENTRAL NEWTON AND
NORTHEASTERN ORANGE COUNTIES...
At 454 PM CDT, a strong thunderstorm was located over Starks, moving
southwest at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Lunita and Devils
Pocket.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3045 9364 3043 9357 3036 9351 3025 9351
3018 9370 3026 9382 3037 9383 3043 9378
TIME...MOT...LOC 2154Z 062DEG 21KT 3033 9363
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:13 PM CDT | Special Weather Statement | LCH | Evangeline | 32 min |
| Jul 5, 12:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jul 5, 2:28 PM CDT | Special Marine Warning | LCH | 47 min | |
| Jul 5, 3:05 PM CDT | Special Weather Statement | LCH | Vermilion | 40 min |
| Jul 5, 3:33 PM CDT | Special Marine Warning | LCH | 42 min | |
| Jul 5, 3:39 PM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| Jul 5, 3:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 5, 4:23 PM CDT | Special Weather Statement | LCH | Lafayette | 52 min |
| Jul 5, 4:32 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jul 5, 4:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jul 5, 4:56 PM CDT | Special Weather Statement | LCH | Evangeline | 34 min |
| Jul 5, 5:09 PM CDT | Special Weather Statement | LCH | Acadia | 36 min |
| Jul 5, 5:23 PM CDT | Special Weather Statement | LCH | Allen | 52 min |
| Jul 5, 5:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 5, 6:10 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 50 min |
| Jul 5, 5:22 PM CDT | Special Weather Statement | LCH | Orange | 23 min |
| Jul 5, 6:04 PM CDT | Special Weather Statement | LCH | Jefferson | 41 min |
| Jul 5, 6:43 PM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.